View Full Version : Weaning from steroids
12-11-2010, 08:21 PM
Once again im going through the frustration of a steroid taper week. Achy muscles, and a strong feeling of agitation mentally that happens whenever I taper. Cannot wait untill the body adjusts to 12.5 mg in 7 or 8 days time.
Linda From Australia
12-12-2010, 03:27 AM
Keep going, another 6 and a half days for you until you start all over again. Hopefully the aches and pains will lesson for you
You can do it. This is what you have been waiting for! I am keeping my fingers crossed for you
Linda From Australia
12-12-2010, 03:55 AM
hating_that_pred .... I have never been on steriods for Lupus, so I am hoping that your could give me some advice on how to cope the tapering down process if I am unfortunate to have to take steroids in the future.
12-12-2010, 11:58 AM
Im glad to hear you are tapering down. Although the process is painful and totally frustrating, the less steroids the better for your body ultimately . I am the queen of a high dosage steroids then having to taper down...I personally call it "Hulk mode"..I feel like I turn in to that raging green muscle man filled with aggression!! Lol.. My only advice is to take a hot bath, and try to pay closer attention to your breathing. I find myself breathing short and shallow when I taper down because I am tense and uncomfortable. You'd be surprised how calming and relaxing a few deep controlled slow breaths can be. Hang in there, sleep as much as you can and just know that it will be over in just a few days.
12-12-2010, 02:27 PM
Sarah just gave you the best advice. I was going to tell you the same thing.
slow breathing and maybe talk to your muscles. Tell them to relax.
Don't laugh, it works for me.
12-12-2010, 03:53 PM
I love this site everyone is so caring and helpful =]. Thanks alot Sarah, your advice is as helpful is any advice could be, trying to relax during your tapering period is the best medicine to help you get through it. Its just a shame our bodies cant feel better instantly however theres no point dwelling on whats not. I like how you call yourself the Queen of high dose steroids, I just wish i was the king of high dose steroids, but im not exactly. Dont worry Nonna I didnt laugh.
As for Linda, Sarah gave the best advice, which is just trying to relax. Ive noticed what is important also is 'knowing it doesnt last long'. If you get too caught up in the frustration and agitation its easy to forget you are going to feel better shortly. It really helps me every day when I wake up and tell myself as im taking my steroids "thats one more day closer to feeling better".
12-19-2010, 06:02 PM
I SO agree, the less steroids, the better.
personally, i get steroidal psychosis, and am difficult to be around if i HAVE to take them.
my mother had lupus, too. she did well on no more than 14mg. per day her whole life. for any significant results, i must take 80mg or more a day, which is a ridiculous amount.
and to caution you, i must say, lupus did not kill my mom, steroids did. the side effects are far reaching and very bad; if you MUST take them, do. if you can avoid them, definately DO. they lead to adrenal shut down (in which case, you must continue the steroids forever), periferal arterey disease (shortly before her death, she had to have several amputations involving her feet), and her skin became like rotten fruit; you could just pinch off a piece! one surgeon told me that trying to suture her was like trying to sew together soft butter.
keep in mind, she had been taking them for 40 or so years. also, know that i am not trying to scare you. in dire times, i will take steroids, initially high dosages, and taper down.
learning to calm yourself through meditation, breathing techiques, prayer, yoga, whatever you try that works for you is very important in any case when one is struggling with this disease. i cannot encourage you enough to find the one of the above that proves fruitful for you!
above all else, find and keep your sence of humor!
Excellent advice from all of you!